Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 436, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 11:03 AM CDT for Jefferson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 11:03 AM CDT (16:03 UTC)
- Expired
- Jun 7, 2001, 11:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Jefferson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 2:45 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 AM CDT THU JUN 7 2001 ON SATELLITE REMNANTS OF A WARM CORE ALLISON WAS NOTED ACROSS EAST TEXAS...WHICH HELPED TO PROVIDE A RICH TROPICAL AIRMASS OVER THE LOWER MISSISSIPPI VALLEY. THE MAIN SHOWER ACTIVITY WAS NOTED OVER THE SOUTHERN PART OF THE COUNTY WARNING AREA. ON THE SURFACE LOW PRESSURE ASSOCIATED WITH ALLISON WAS OVER EAST TEXAS. LOOKING AT THE SHORT TERM IT WILL BE A WET ONE...MAINLY THROUGH TONIGHT. ALL MODELS INITIALIZED FAIRLY WELL. THE AVN MODEL DID HAVE A SPURIOUS SHORT WAVE COME OUT OF THE GULF...AND SENDS IT EAST OVER THE REGION THROUGH FRIDAY. OTHERWISE THE MODELS AGREED FAIRLY WELL IN THE MASS FIELDS THROUGH FRIDAY...WITH MINOR DIFFERENCES. REMNANTS OF ALLISON WILL SINK SLOWLY TO THE SOUTH...TO THE SOUTHEAST TEXAS COAST BY FRIDAY MORNING. THIS WILL ALLOW ADDITIONAL RAINFALL OVER MUCH OF THE CWFA FOR MAINLY TODAY INTO TONIGHT. THE BEST RAINFALL AMOUNTS HAVE BEEN IN THE SOUTH...RANGING FROM 3 TO LOCALLY 5 INCHES DURING THE PAST FEW DAYS. A FLASH FLOOD WATCH WILL BE EXTENDED FOR THE WHOLE COUNTY WARNING AREA FOR TODAY. THE MODELS ARE EMPHASIZING THE BEST RAINFALL OVER THE SOUTHEAST HALF OF THE REGION FOR TODAY WITH RAINFALL AMOUNTS FROM 1 TO AROUND 2.5 INCHES POSSIBLE BY EARLY FRIDAY. THIS WILL BE AIDED BY A LOW LEVEL JET OF AROUND 30 KNOTS...A THETA RIDGE AXIS AND IS ALSO THE PRIME AREA FOR NORTHWARD MOVING SHORTWAVES AND THE GREATEST LIFT. ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE COAST ON SATURDAY. GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR POPS...WILL HAVE THE GREATEST POPS IN THE SOUTH (CATEGORICAL) TAPERING OFF TO THE NORTHWEST (GOOD CHANCE) FOR TODAY. WILL HAVE THE BEST POPS FOR THE EAST TONIGHT. ON FRIDAY WITH FRONT COMING IN WILL HAVE SCATTERED POPS ACROSS THE REGION...ESPECIALLY AROUND THE FRONT. AS NOTED BY DAY SHIFT CONFIDENCE IS NOT REALLY HIGH ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH FRONTAL FORCING WILL BE PRESENT. 24 HR QPF DISCUSSION: PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. MODELS ARE GOING FOR AROUND 1 TO 2 INCHES WITH THE BEST AMOUNTS IN THE EAST...WHERE THE LOW LEVEL JET/THETA RIDGE WILL LINGER OVER. NCEP QPF AMOUNTS SIMILAR WITH 1 TO 2 INCHES OVER THE EASTERN HALF...WHICH SEEMS REASONABLE. EXTENDED DISCUSSION: WITH FRONT MOVING OFF THE COAST BY LATE SATURDAY...HIGH PRESSURE SHOULD DRY THE REGION OUT SUNDAY THROUGH WEDNESDAY. MEAN UPPER RIDGE WILL DOMINATE OUR PATTERN DURING THE PERIOD WITH A CUT OFF LOW IN THE SOUTHERN PLAINS. THE CANADIAN MODEL TRIES TO BRING IN SOME MOISTURE ACROSS THE REGION FROM THE CUT OFF LOW MONDAY INTO TUESDAY. IT BRINGS THE LOW NORTH OF THE REGION...WHILE PUTTING THE FORECAST AREA INTO A SHORT WAVE TROF BY TUESDAY. THE NAVY NOGAPS KEEPS SHOWERS AROUND FOR THE SOUTH HALF ON SATURDAY THROUGH TUESDAY. THE EUROPEAN MODELS ALSO HAVE A CUTOFF LOW THAT HANGS AROUND THE LOWER MISSISSIPPI VALLEY DURING THE PERIOD. SO AT THIS TIME CONFIDENCE IS LOW ON THE EXTENDED FORECAST...BUT WILL LEAVE IT ALONE TO MAINTAIN CONSISTENCY. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT. PRELIM NUMBERS: JAN 81/70/84/67 8653 MEI 81/70/83/66 8763 .JAN... MS... FFA ALL ZONES LA...FFA ALL ZONES. AR...FFA ALL ZONES. 17
In the hours before
Special weather statement, Jun 7, 5:34 AM CDT, 5 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 534 AM CDT THU JUN 07 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE TRI-STATE AREA TODAY. AT THIS TIME...THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. SPOTTER ACTIVIATION IS NOT ANTICIPATED TODAY INTO TONIGHT. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF MEXICO. MEANWHILE...IMPULSES FROM A LOW PRESSURE SYSTEM OVER EAST TEXAS CONTINUE MOVE NORTH ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND WILL COMBINE WITH DAYTIME HEATING TO PRODUCE OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS AS MOISTURE IS LIFTED IN THE ATMOTOSPHERE. DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS POSSIBLE WITH ORGANIZED AREAS OF RAINFALL WITH ADDITIONAL AMOUNTS OF 1 TO 3 INCHES POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF THE WATCH AREA WHERE UPWARDS TO 4 INCHES OF RAINFALL HAS FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:13 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| Jun 7, 10:45 AM CDT | Tornado Warning | JAN | Franklin | 30 min |
| Jun 7, 1:55 PM CDT | Flash Flood Warning | JAN | Franklin | 2 hr |
| Jun 7, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 40 min |
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Jun 7, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 14 min |
| Jun 7, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.